EconPapers    
Economics at your fingertips  
 

Partition function zeroes of a self-dual Ising model

Wentao T. Lu and F.Y. Wu

Physica A: Statistical Mechanics and its Applications, 1998, vol. 258, issue 1, 157-170

Abstract: We consider the Ising model on an M×N rectangular lattice with an asymmetric self-dual boundary condition, and derive a closed-form expression for its partition function. We show that zeroes of the partition function are given by the roots of a polynomial equation of degree 2M−1, which trace out certain loci in the complex temperature plane. Particularly, it is shown that (a) real solutions of the polynomial equations always lead to zeroes on the unit circle and a segment of the negative real axis, and (b) all temperature zeroes lie on two circles in the limit of M→∞ for any N. Closed-form expressions of the loci as well as the density of zero distributions in the limit of N→∞ are derived for M=1 and 2. In addition, we explain the reason of, and establish the criterion for, partition function zeroes of any self-dual spin model to reside precisely on the unit circle. This elucidates a recent finding in the case of the self-dual Potts model.

Date: 1998
References: View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378437198002738
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:258:y:1998:i:1:p:157-170

DOI: 10.1016/S0378-4371(98)00273-8

Access Statistics for this article

Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis

More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:phsmap:v:258:y:1998:i:1:p:157-170